Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 30, 2017, 1:21 PM CDT for Geneva County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2017, 1:21 PM CDT (18:21 UTC)
- Expired
- Jun 30, 2017, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
County Geneva County, AL
The radar
The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:42 PM CDT | TSTM WND DMG | Samson, AL | POWER LINE REPORTED DOWN IN SAMSON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS82 KTAE 301821 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 121 PM CDT FRI JUN 30 2017 ALZ065-068-301900- Coffee AL-Geneva AL- 121 PM CDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND WESTERN GENEVA COUNTIES UNTIL 200 PM CDT... At 120 PM CDT, National Weather Service doppler radar indicated a a strong thunderstorm 8 miles northeast of Florala, moving east at 40 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Geneva, Enterprise, Samson, Kinston, Coffee Springs, Chancellor, Lytle, Lucile, Marl, Ino, Central City, Logan Field Municipal A/P, Geneva Municipal A/P, Goodman, Enterprise Municipal A/P, Somerset, Earlytown, Hacoda, Spears and Pera. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3135 8584 3099 8578 3099 8619 3125 8619 TIME...MOT...LOC 1820Z 253DEG 33KT 3111 8626 $$ ADL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:09 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 30, 1:09 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 209 PM EDT Fri Jun 30 2017 .AVIATION [Through 18Z Saturday]... Scattered showers and thunderstorms will continue this afternoon, mainly across our inland areas. DHN, ABY, and VLD could see some brief visibility reductions in stronger showers/storms. Any showers and storms will likely dissipate by 00Z, with VFR conditions expected to prevail through the remainder of the period. && .PREV DISCUSSION [1030 AM EDT]... .NEAR TERM [Through Today]... The previous forecast generally remains on track for today; only made a couple minor adjustments this morning. Adjusted forecast highs downward slightly across most of our area due to ample cloud cover this morning and projected mostly cloudy conditions throughout the day. Highs in the upper 80s are expected for most locations, with lower 90s possible across the inland FL Big Bend and south central GA. Ample moisture will remain in place along with moderate instability (MLCAPE values generally 1500-2500 J/kg). Combined with forcing from the sea breeze and outflow boundaries, this will result in showers and thunderstorms remaining likely near/north of I-10 through the afternoon and early evening. .SHORT TERM [Tonight Through Sunday]... Deep layer ridging will prevail locally through the weekend, while an upper trough and associated cold front will remain along or north of the Tennessee Valley. While it's possible that scattered storms could form along outflow moving away from this front, most of our convection through the weekend will be initiated by the seabreeze fronts. The W/SW steering flow would favor the greatest rain chances across north Florida, with PoPs across the entire region ranging from 30-50%. Expect high temperatures to climb into the middle 90s, with heat indices around 100 degrees in some spots. .LONG TERM [Sunday Night Through Friday]... Deep layer ridging will remain intact across the region through next week, with low-layer flow veering easterly and then southerly by the end of the week. The seabreezes will continue to be the trigger for afternoon storms, with near normal (40-60%) rain chances each day. Highs will likely continue to peak in the middle 90s. .MARINE... Light winds and low seas will prevail through next week, with showers and thunderstorms most likely each day in the early morning through the early afternoon. .FIRE WEATHER... There are no fire weather concerns. .HYDROLOGY... There is some potential for locally heavy rainfall across the area through today as the disturbance moves through the region. The primary impact would be localized flooding limited mainly to urban areas. However, the overall flood threat remains low. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 95 74 95 75 / 10 30 10 30 30 Panama City 77 89 77 88 74 / 20 20 10 20 10 Dothan 73 92 74 93 73 / 20 30 10 30 20 Albany 74 93 74 93 74 / 30 30 10 30 30 Valdosta 74 95 73 96 74 / 30 30 10 40 30 Cross City 75 93 75 93 74 / 20 20 10 40 30 Apalachicola 77 89 76 89 74 / 20 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Lahr MARINE...Harrigan FIRE WEATHER...Barry HYDROLOGY...Harrigan/Camp
In the hours before
Special weather statement, Jun 30, 1:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 121 PM CDT FRI JUN 30 2017 ALZ065-068-301900- Coffee AL-Geneva AL- 121 PM CDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND WESTERN GENEVA COUNTIES UNTIL 200 PM CDT... At 120 PM CDT, National Weather Service doppler radar indicated a a strong thunderstorm 8 miles northeast of Florala, moving east at 40 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Geneva, Enterprise, Samson, Kinston, Coffee Springs, Chancellor, Lytle, Lucile, Marl, Ino, Central City, Logan Field Municipal A/P, Geneva Municipal A/P, Goodman, Enterprise Municipal A/P, Somerset, Earlytown, Hacoda, Spears and Pera. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3135 8584 3099 8578 3099 8619 3125 8619 TIME...MOT...LOC 1820Z 253DEG 33KT 3111 8626 ADL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:36 PM CDT | Special Weather Statement | TAE | Randolph | 39 min |
| Jun 30, 4:13 PM CDT | Special Weather Statement | TAE | Thomas | 47 min |
| Jun 30, 1:26 PM CDT | Special Weather Statement | TAE | Dale | 49 min |
| Jun 30, 1:39 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 36 min |
| Jun 30, 2:02 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 28 min |
| Jun 30, 2:27 PM CDT | Special Weather Statement | TAE | Dale | 48 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.